×

zbMATH — the first resource for mathematics

Global smooth solutions to the multi-dimensional hydrodynamic model for two-carrier plasmas. (English) Zbl 1020.35072
Summary: The existence of global smooth solutions to the multidimensional hydrodynamic model for plasmas of electrons and positively charged ions is shown under the assumption that the initial densities are close to a constant. The model consists of the conservation laws for the particle densities and the current densities, coupled to the Poisson equation for the electrostatic potential. Furthermore, it is proved that the particle densities converge exponentially fast to the (constant) steady state. The proof uses a higher-order energy method inspired from extended thermodynamics.

MSC:
35Q35 PDEs in connection with fluid mechanics
82D10 Statistical mechanical studies of plasmas
76X05 Ionized gas flow in electromagnetic fields; plasmic flow
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] G. Alı̀, Global existence of smooth solutions of the N-dimensional Euler-Poisson model, SIAM J. Anal. Math., 2001, submitted.
[2] Alı̀, G.; Bini, D.; Rionero, S., Global existence and relaxation limit for smooth solutions to the euler – poisson model for semiconductors, SIAM J. math. anal., 32, 3, 572-587, (2000) · Zbl 0984.35104
[3] Chen, G.-Q.; Jerome, J.; Zhang, B., Existence and the singular relaxation limit for the inviscid hydrodynamic energy model, (), 189-215 · Zbl 0948.76007
[4] Chen, G.-Q.; Wang, D., Convergence of shock capturing schemes for the compressible euler – poisson equation, Comm. math. phys., 179, 333-364, (1996) · Zbl 0858.76051
[5] Cordier, S.; Grenier, E., Quasineutral limit of an euler – poisson system arising from plasma physics, Comm. partial differential equations, 25, 1099-1113, (2000) · Zbl 0978.82086
[6] Degond, P.; Markowich, P., On a one-dimensional steady-state hydrodynamic model for semiconductors, Appl. math. lett., 3, 25-29, (1990) · Zbl 0736.35129
[7] Gamba, I., Stationary transonic solutions of a one-dimensional hydrodynamic model for semiconductors, Comm. partial differential equations, 17, 553-577, (1992) · Zbl 0748.35049
[8] I. Gasser, L. Hsiao, H.-L. Li, Large time behavior of solutions of the bipolar hydrodynamic model for semiconductors, Universität Hamburg, Germany, 2001, preprint.
[9] Gasser, I.; Marcati, P., The combined relaxation and vanishing Debye length limit in the hydrodynamic model for semiconductors, Math. methods appl. sci., 24, 81-92, (2001) · Zbl 0974.35119
[10] Guo, Y., Smooth irrotational fluids in the large to the euler – poisson system in \(R\^{}\{3+1\}\), Comm. math. phys., 195, 249-265, (1998) · Zbl 0929.35112
[11] Goudon, T.; Jüngel, A.; Peng, Y.-J., Zero-electron-mass limits in hydrodynamic models for plasmas, Appl. math. lett., 12, 75-79, (1999) · Zbl 0959.76096
[12] Hattori, H.; Zhu, C., Stability of steady state solutions for an isentropic hydrodynamic model for semiconductors of two species, J. differential equations, 166, 1-32, (2000) · Zbl 0974.35123
[13] L. Hsiao, P. Markowich, S. Wang, The asymptotic behavior of globally smooth solutions of the multidimensional isentropic hydrodynamic model for semiconductors, Universität Wien, Austria, 2001, preprint. · Zbl 1045.35088
[14] L. Hsiao, S. Wang, The asymptotic behavior of global solutions to the hydrodynamic model with spherical symmetry, Academia Sinica, Beijing, 2001, preprint.
[15] L. Hsiao, S. Wang, The asymptotic behavior of global solutions to the hydrodynamic model in the exterior domain, Academia Sinica, Beijing, 2001, preprint.
[16] Hsiao, L.; Yang, T., Asymptotics of initial boundary value problems for hydrodynamic and drift diffusion models for semiconductors, J. differential equations, 170, 472-493, (2001) · Zbl 0986.35110
[17] Hsiao, L.; Zhang, K., The global weak solution and relaxation limits of the initial boundary value problem to the bipolar hydrodynamic model for semiconductors, Math. models meth. appl. sci., 10, 1333-1361, (2000) · Zbl 1174.82350
[18] Junca, S.; Rascle, M., Relaxation of the isothermal euler – poisson system to the drift-diffusion equations, Quart. appl. math., 58, 511-521, (2000) · Zbl 1127.35354
[19] A. Jüngel, Asymptotic limits in macroscopic plasma models, Proceedings of the IMA, Workshop, Minneapolis, 2001, to appear.
[20] Jüngel, A.; Peng, Y.-J., A hierarchy of hydrodynamic models for plasmas. zero-relaxation-time limits, Comm. partial differential equations, 24, 1007-1033, (1999) · Zbl 0946.35074
[21] Jüngel, A.; Peng, Y.-J., A hierarchy of hydrodynamic models for plasmas. zero-electron-mass limits in the drift-diffusion equations, Ann. inst. H. Poincaré, anal. non linéaire, 17, 83-118, (2000) · Zbl 0956.35010
[22] Jüngel, A.; Peng, Y.-J., Zero-relaxation-time limits in hydrodynamic models for plasmas revisited, Z. angew. math. phys., 51, 385-396, (2000) · Zbl 0963.35115
[23] Jüngel, A.; Peng, Y.-J., A hierarchy of hydrodynamic models for plasmasquasi-neutral limits in the drift-diffusion equations, Asymptotic anal., 28, 49-73, (2001) · Zbl 1045.76058
[24] Kato, T., The Cauchy problem for quasilinear symmetric hyperbolic systems, Arch. rational mech. anal., 58, 181-205, (1975) · Zbl 0343.35056
[25] Lattenzio, C.; Marcati, P., The relaxation to the drift-diffusion system for the 3-D euler – poisson model for semiconductors, Discrete continuous dynamic systems, 5, 449-455, (1999) · Zbl 0951.35128
[26] H.-L. Li, P. Markowich, A review of hydrodynamic models for semiconductors asymptotic behavior, Universität Wien, Austria, 2001, preprint. · Zbl 0996.82064
[27] Lions, P.L.; Perthame, B.; Souganidis, E., Existence of entropy solutions for the hyperbolic system of isentropic gas dynamics in eulerian and Lagrangian coordinates, Comm. pure appl. math., 44, 599-638, (1996) · Zbl 0853.76077
[28] Lions, P.L.; Perthame, B.; Tadmor, E., Kinetic formulation for the isentropic gas dynamics and p-system, Comm. math. phys., 163, 415-431, (1994) · Zbl 0799.35151
[29] Luo, T.; Natalini, R.; Xin, Z.P., Large-time behaviour of the solutions to a hydrodynamic model for semiconductors, SIAM J. appl. math., 59, 810-830, (1998) · Zbl 0936.35111
[30] Majda, A., Compressible fluid flow and systems of conservation laws in several space variables, Applied mathematical sciences, Vol. 53, (1984), Springer New York · Zbl 0537.76001
[31] Marcati, P.; Natalini, R., Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift diffusion equations, Arch. rational mech. anal., 129, 129-145, (1995) · Zbl 0829.35128
[32] Müller, I.; Ruggeri, T., Rational extended thermodynamics, (1993), Springer New York
[33] Natalini, R., The bipolar hydrodynamic model for semiconductors and the drift-diffusion equations, J. math. anal. appl., 198, 262-281, (1996) · Zbl 0889.35109
[34] Poupaud, F.; Rascle, M.; Vila, J., Global solutions to the isothermal euler – poisson system with arbitrarily large data, J. differential equations, 123, 93-121, (1995) · Zbl 0845.35123
[35] Slemrod, M.; Sternberg, N., Quasi-neutral limit and euler – poisson system, J. nonlinear sci., 11, 193-209, (2001) · Zbl 0997.34033
[36] Taylor, M.E., Partial differential equations, I. basic theory, (1996), Springer New York
[37] Zhang, B., Convergence of the goudonov scheme for a simplified one-dimensional hydrodynamic model for semiconductor devices, Comm. math. phys., 157, 1-22, (1993) · Zbl 0785.76053
[38] Zhang, K., On the initial-boundary value problem for the bipolar hydrodynamic model for semiconductors, J. differential equations, 171, 257-293, (2001) · Zbl 1180.35434
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.